Doctor insights on:
Does Citalopram Cause Weight Gain
It is possible: Fluoxetine is an ssri anti-depressant, anti-anxiety medication that can cause weight changes as a possible side effect. In most of my patients, weight changes have been minor. However, some patients report larger weight changes, including more significant weight gain or weight loss. If you are gaining weight and concerned about it, talk to your doctor. ...Read more
Citalopram is a ssri medication used to treat anxiety and depression disorders, it's also used to treat ptsd and ocd. It takes 4 to 6 weeks to be fully effective. Side effects; sedation, minor temporary stomach issues, delayed orgasm in males and rarely weight gain. It is ...Read more
Promethazine or: Phenergan is an anti-histamine which is used to treat allergies, motion sickness, nausea, vomiting, control of pain. Its most common side effects are drowsiness, dizziness, constipation, dry mouth and blurred vision. But weight gain is not uncommonly reported...the drug may interact with appetite suppression mechanisms. Extra care should be taken to carefully monitor food intake/increase activity ...Read more
Not really known: 4.5% people treated with zoloft (sertraline) had a significant weight gain in one study. Weight gain is more likely if the person is taking zoloft (sertraline) for 6 months or longer. There are some people who experience increased carbohydrate craving on zoloft (sertraline). However, mechanism for weight gain is not well understood. ...Read more
Why does celexa (citalopram) cause weight gain? I take 60mg and have not been eating any more than usual and keep gaining weight
It's complicated: Celexa is actually more weight-neutral than other antidepressants like tricyclics, paxil, (paroxetine) or remeron. People vary in their responses, with some losing weight on it and others gaining. Weight gain on antidepressants may be connected with affinity for histamine receptors, as this increases hypothalamic amp kinase which stimulates orexin, an appetite-inducing hormone. http://tinyurl.com/kk53lup. ...Read more
I have gained a lot of weight on celexa (citalopram). Does that cause weight gain and how can I lose it?
It can happen: Weight gain is a possible side effect with celexa. You might talk to your physician about the possibility of changing from Celexa to it's sister drug- lexapro (escitalopram). It may be more weight neutral for you. But, the only way to get the extra weight off is the good old fashioned way: exercise and ensuring that calories burned exceeds caloric intake. Good luck. ...Read more
How would citalopram cause weight gain? Is it increased appetite or does it maybe slow the thyroid down or something like that?
Yes, it possible: Some people are sensitive to the weight gain side effects of Celexa (citalopram) even in small doses. Usually it is rare at this dose but not impossible. But before you do anything make sure the weight gain is related to celexa (citalopram). You could try the old method of controlling what you eat and exercise and see if you still gain weight, then you can talk to your psychiatrist looking for options. ...Read more
Does the medication celexa cause weight gain? I was on it for three years and now i'm prozac (fluoxetine). Could these two medications cause weight gain?
Yes: Although Celexa is labeled as weight neutral and Prozac (fluoxetine) is weight negative. I have actually seen weight gain as well sometimes with these meds. A lot depends on the patient their own personal reaction to medicines. Check with your doctor to see if another medicine would be better and less likely to cause weight gain for you. ...Read moreSee 1 more doctor answer
See below YES: The role of dietary fructose in the development of obesity and fatty liver diseases remains controversial, with previous studies indicating that the problems resulted from fructose and a diet too high in calories. However, a new study conducted in an animal model at wake forest baptist medical center showed that fructose rapidly caused liver damage even without weight gain. See your md if youhave? ...Read more
- Talk to a doctor live online for free
- Does citalopram cause weight gain or weight loss?
- Is weight gain a side effect of citalopram?
- Citalopram 10 mg weight gain
- Ask a doctor a question free online
- Does temazepam cause weight gain?
- Does clomid cause weight gain?
- Does silenor cause weight gain?
- Does stress cause weight gain?
- Talk to a neurologist online